AF Association
14,628 members17,593 posts

First Ablation last Monday - so far so good

I've been reading posts and learning from many of you for months leading up to having an ablation. Due to this forum, I felt much more confident agreeing to the procedure as well as when I first started using Flecainide. (I'm 69 and live in So. Calif)

The procedure - appears everything went well - the EP said the 2nd vein had a lot of tissue and was more difficult to isolate but he felt confident nonetheless. I had a bit of tightness in my chest plus several lbs weight gain from the IV fluids. That's resolving now. I started walking a bit on Wednesday - EP said I could go for a 30 minute walk as I usually do, but I've only done 15-20 minutes this week so far. I'm trying to listen to my body and stop when anything feels too much. (For instance I spent a few hours early this morning with a friend in hospital, then errands for her, then home for a good nap!)

I think I've had some ectopic beats/ a blip of an arrythmia a few times but no af. I'm back on beta blocker, Flecainide 50x2 per day and anticoagulent. EP says he'll consider discontinuing meds in 3 months. I was shocked at this, I thought it would be sooner, and a main reason for having the ablation is to get off the Flecainide which makes me very fatigued. He's pretty reasonable and respects that I'm a nurse, so will discuss with him when I see him in 3 weeks. Maybe I could try continuing the beta blocker & use Flec for PIP if needed.

Best to all and thank you for all your posts; it's so heartwarming to feel the support here.

13 Replies
oldestnewest

Hi SM :-) that all sounds very possitive I hope your continue to lmprove.

Reply

Hi SMRM

Good to hear your story and glad to hear all is OK. Hopefully you have read the fact sheet ‘Recovering from an ablation ‘ : heartrhythmalliance.org/res...

Don’t be tempted to do too much too soon like I was. I was previously on the move all the time - even prior to the ablation as I was fairly asymptomatic - and my new limitations keep catching me by surprise and knock me for six.

1 like
Reply

That sounds good, wishing you well

Reply

That sounds very positive.

Do please retain a stock of flecainide to use as a pip. 100 does the trick for me. Having it available will give you the confidence to know that you can deal with an episode of AF.

Very best wishes

1 like
Reply

All sound good, don’t worry about staying on Flecainide, the same happened to me and probably for the same reasons, difficulty isolating one of the veins......take it easy

1 like
Reply

Just to add to the above please stay on the flecainide until your EP tells you otherwise. This is to allow the heart to heal without the strain of AF which will hopefully mean a better long term outcome.

2 likes
Reply

I came off my meds slowly over three months and it has worked well for me so far .....

As above posts advise, follow procedure and recover slowly and treat ❤️ Kindly and I wish all is well for you. Am off the meds for two years now post Ablation and have 100% improvement in Q of L

Be patient.....(I know it is difficult!)....

Good luck and good wishes

Sarah

3 likes
Reply

Glad to hear it went well,and that you are recovering.Don't do too much now!best wishes xx

Reply

So glad everything went well for you, take it nice and easy and keep us up to date. Best wishes. Val

Reply

Have to agree with your sentiments about the site giving you confidence to have the ablation! I also had ablation last Monday and feel really good for first time in years! Do listen to your body. I’ve made short runs to the grocery store etc ., and felt pretty good yesterday so decided to mow the yard- I use a riding mower. Guess how much you use your core muscles sitting on a jostling rider?! A very lot of them! Paid the price later with renewed aches in the chest. So don’t be like me! Rest, recuperate and enjoy the naps!

1 like
Reply

Yikes - Maybe that experience will become your governor & help you slow down!?! It's a good reminder that some of the routine things we do are more strenuous than we realize. Take care.

Reply

Why do you think the flecainide is what is making you tired? I would have thought from My own experience and many comments on this forum that it t was the bisoprolol which was the likely culprit? I know everyone is different, but I came off the flecainide 3 weeks before my post ablation EP follow up meeting (presumably so the EP would find out if I went back into AF without the flec.) And stopping the flec made no / little difference to me . When I stopped the rate control meds a month later that has made a massive difference to my tiredness and sharpness.

Reply

Hi there - I had been on a low dose beta blocker (carvedilol 3.25mg) for five or six years (along with Xarelto once I turned 65). My AF was a non-issue, sometimes years without an episode. Things changed this last year and that's when Flecainide was added. Suddenly having the need for a nap some days was not unusual, and it started feeling like I really had to push myself to accomplish things. --- That's why it seemed to me to be the addition of Flec that triggered fatigue; of course it could be something about the combination of things as well, it's not very scientific. :-)

Reply

You may also like...